Oregon, 2007High Wind in Oregon, February 24 to 25, 2007
February 24 to 25, 2007 · NWS PQR · 3 events in 1 county or zone
A cold front caused high winds along the Central Oregon Coast.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front caused high winds along the Central Oregon Coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Feb 24, 9:09 AM PST, 4 hours 51 minutes earlier.
Area forecast discussion, Feb 24, 9:09 AM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
909 AM PST SAT FEB 24 2007
.SYNOPSIS...AN COLD UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN OVER
THE NORTHEAST PACIFIC THIS WEEKEND AND THROUGH AT LEAST THE FIRST
HALF OF NEXT WEEK. ONE FRONT WILL MOVE THROUGH SOUTHWEST WASHINGTON
AND NORTHWEST OREGON TODAY WITH WIND ALONG THE COAST AND HEAVY SNOW
IN THE CASCADES AND LOCALLY IN THE COLUMBIA GORGE. A SECONDARY FRONT
WILL MOVE ONSHORE TONIGHT...FOLLOWED BY STRONG ONSHORE FLOW SUNDAY.
ANOTHER BOUNDARY WILL MOVE IN SUNDAY NIGHT AND MONDAY. THIS WILL
AMOUNT TO A LOT OF PRECIPITATION OVER THE AREA...WITH HEAVY SNOW IN
THE CASCADES AND CONTINUED RELATIVELY LOW SNOW LEVELS. THE UPPER LOW
COMES ONSHORE TUESDAY AND WEDNESDAY FOR MORE UNSETTLED WEATHER.
&&
.SHORT TERM...THE FIRST STRONG COLD FRONT WAS JUST OFF THE COAST THIS
MORNING...AND WILL MOVE ONSHORE LATE MORNING AND THROUGH THE FORECAST
AREA TODAY. THIS WILL MAINTAIN A FEW MORE HOURS OF HIGH WIND ALONG
THE COAST...LASTING LONGEST ON THE CENTRAL COAST...AND WILL EXTEND
THAT WARNING UNTIL NOON. FRONTAL PRECIPITATION WILL CONTINUE OVER
MUCH OF THE AREA THROUGH THE DAY...TURNING TO SHOWERS FROM THE WEST.
ANOTHER SECONDARY FRONT NOW NEAR 130W COMES ONSHORE TONIGHT AND WILL
GIVE ANOTHER PERIOD OF PRECIPITATION. ANOTHER SHORT WAVE BACK AROUND
48N/148W SHOOTS ONSHORE SUNDAY AND SUNDAY NIGHT. ALL OF THIS ADDS UP
TO A FAIR AMOUNT OF PRECIPITATION THROUGH AT LEAST SUNDAY AND
POSSIBLY LONGER...WITH HEAVY SNOW IN THE CASCADES. 24 TO 36 HOUR
LIQUID EQUIVALENT AMOUNTS ARE AROUND 2 INCHES IN THE MOUNTAINS...AND
WILL THUS UPGRADE THE SNOW ADVISORY TO A HEAVY SNOW WARNING FOR THE
CASCADES THROUGH AT LEAST SUNDAY FOR NOW. ALSO HAVE SOME TRAPPED COLD
AIR IN THE GORGE AND WILL EXTEND THE SNOW ADVISORY IN THE GORGE A
COUPLE OF MORE HOURS TODAY AS WELL.
IT HAS MODERATED A BIT IN THE COAST RANGE AND THE CASCADE FOOTHILLS
THIS MORNING PER RAWS REPORTS...AND WILL HAVE NO ADVISORIES THERE.
SNOW LEVELS MAY GET LOW ENOUGH TO AFFECT THE COAST RANGE AND CASCADE
FOOTHILLS AGAIN SUNDAY AFTERNOON AND NIGHT AND BEYOND. STILL A LOT OF
SHORT WAVE ACTIVITY MONDAY WITH LOTS OF PRECIPITATION AS ANOTHER
PIECE OF ENERGY ROTATES AROUND THE OFFSHORE LOW WITH A POSSIBLE
FRONTAL BOUNDARY. TOLLESON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
MODELS IN GENERAL AGREEMENT DIGGING AN UPPER LEVEL TROUGH INTO THE
WESTERN US THROUGH EARLY NEXT WEEK. THIS SHOULD BRING COOL SHOWERY
PRECIPITATION WITH LOW FREEZING LEVELS AND ABUNDANT SNOW TO THE
CASCADES. WOLFE
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS WILL CONTINUE INLAND AND ALONG
THE COAST THROUGH THE AFTERNOON. A WARM FRONT IS MOVING INTO THE AREA
EARLY THIS MORNING AND WILL MOVE TO CANNON BEACH TO SALEM LINE BY
LATE MORNING. A MODERATELY STRONG COLD FRONT WILL PUSH ASHORE JUST
BEFORE NOON THEN MOVE ACROSS THE CASCADES BY 3 PM.
&&
.MARINE...GALE FORCE WINDS WILL CONTINUE IN THE WATERS THIS
MORNING...WITH THE STRONGEST WINDS SOUTH OF CANNON BEACH. A COLD
FRONT WILL MOVE ASHORE AROUND 11 AM. WINDS WILL DECREASE TO SMALL
CRAFT LEVEL BEHIND THE FRONT. SEAS WILL REMAIN ABOVE 10 FEET
TODAY...THEN BUILD TO ABOVE 20 FT SUN.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.OR/WA...GALE WARNING CAPE SHOALWATER TO FLORENCE THIS MORNING.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH TONIGHT.
HIGH WIND WARNING THROUGH 10 AM THIS MORNING FOR THE NORTH
OREGON COAST.
HIGH WIND WARNING THROUGH NOON TODAY FOR THE CENTRAL
OREGON COAST.
HEAVY SNOW WARNING FOR SOUTH WA AND N AND CENTRAL OREGON
CASCADES THROUGH AT LEAST SUNDAY.
SNOW ADVISORY UNTIL 1 PM TODAY FOR THE WESTERN COLUMBIA
RIVER GORGE.
&&
.PRELIMINARY POINT POPS...
AST +++98 PDX +9888 SLE +9888 EUG ++888
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Feb 24, 5:23 AM PST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
523 AM PST SAT FEB 24 2007
ORZ005>009-PZZ210-WAZ021>023-039-251400-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-COLUMBIA RIVER BAR-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-
523 AM PST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ001-002-251400-
NORTH OREGON COAST-CENTRAL OREGON COAST-
523 AM PST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON.
.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE EXPECTED EARLY THIS MORNING. REFER TO THE LATEST
STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ003-004-010-012-WAZ020-040-251400-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-
SOUTH WASHINGTON CASCADE FOOTHILLS-
523 AM PST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SIGNIFICANT ACCUMULATIONS OF SNOW MAY BE POSSIBLE AT TIMES SUNDAY
THROUGH WEDNESDAY. REFER TO THE LATEST ZONE FORECAST PRODUCT FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ORZ011-013-WAZ019-251400-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
523 AM PST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED TODAY AND TONIGHT.
REFER TO THE LATEST STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SIGNIFICANT ACCUMULATIONS OF SNOW MAY BE POSSIBLE AT TIMES SUNDAY
THROUGH WEDNESDAY. REFER TO THE LATEST ZONE FORECAST PRODUCT FOR
DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PZZ250-255-270-275-251400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
523 AM PST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
GALE FORCE WINDS ARE EXPECTED THIS MORNING. REFER TO THE LATEST
COASTAL WATERS FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Central Oregon Coast
- When
- February 24, 2:00 PM PST to February 25, 12:00 AM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
Strong winds accompanied a Pacifc cold front as it moved inland over the Central Oregon Coast. Florence reported 40 mph sustained, gusts to 57 mph while Lincoln City and Rockaway Beach reported gusts between 50 and 55 mph.
High Wind, Central Oregon Coast
- When
- February 24, 2:00 PM PST to February 25, 12:00 AM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
Strong winds accompanied a Pacifc cold front as it moved inland over the Central Oregon Coast. Florence reported 40 mph sustained, gusts to 57 mph while Lincoln City and Rockaway Beach reported gusts between 50 and 55 mph.
High Wind, Central Oregon Coast
- When
- February 24, 2:00 PM PST to February 25, 12:00 AM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
Strong winds accompanied a Pacifc cold front as it moved inland over the Central Oregon Coast. Florence reported 40 mph sustained, gusts to 57 mph while Lincoln City and Rockaway Beach reported gusts between 50 and 55 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18300, 18908, 18909.